MAUDE Adverse Event Report: EXACTECH, INC. PS TIBIAL INSERTS SZ 6, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. PS TIBIAL INSERTS SZ 6, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number PS TIBIAL INSERTS SZ 6, 13MM
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Implant Pain (4561); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Joint effusion (4849)
Date of Event 05/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Procode: prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer/metal/polymer.Concomitants: 2754855 02-012-45-6060 - lgc tibial fit tray cem sz 6f / 6t.2977817 200-02-41 - three peg patella 41mm.3553937 204-34-04 - fluted stem extension 40l x 14 mm.3703978 204-70-00 - tibial stem ext.Screw.2057579 234-03-06 - optetrak asy,ps cemented femoral, sz 6.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported via legal notification, that patient, underwent initial right knee replacement surgery on (b)(6) 2014 and was implanted with a optetrak device.Specifically, plaintiff was implanted with a optetrak posterior stabilized tibial insert, along with an optetrak stem, optetrak patella, optetrak screws, a optetrak tibial tray, and a optetrak posterior stabilized femoral component.Following the surgery, plaintiff began experiencing worsening symptoms, pain, instability, effusion, and antalgic gate.Plaintiff underwent a right knee revision surgery on (b)(6) 2020, approximately 5 years 5 months post initial procedure.Plaintiff continues to experience pain and discomfort on a daily basis in his left knee which limits his daily activities and quality of life.No device return anticipated due to this being a legal case.No further information.
 
Additional Manufacturer Narrative
Additional information: a2, a3, b5, b7.
 
Event or Problem Description
Additional information received by the legal department on 16 feb 2023 [operative report and revision operative report/relevant information]: initial implant: the patient was taken to the recovery room awake and in good condition after dressings were applied.Revision operative report-preoperative diagnosis: failed right total knee arthroplasty.Findings: massive osteolysis, loose tibial component.There was a tremendous amount of fluid about the knee consistent with known particulate disease and synovitis.There was osteolysis about the femoral implant, there was an are tunneling into the posterolateral femoral condyle, this was debrided.The tibia was grossly loose with a large defect within the medial tibia.There was additional bone loss posterolaterally which created a cortical defect in the posterolateral through which muscle came through.The medial side was absent good bone.The patella was grossly loose and was removed.¿the patient was taken to the postanesthesia care unit in stable condition.He tolerated the procedure well.There were no immediate complications.¿ there is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
H6 - investigation results - the revision reported was likely the result of prosthesis wear, osteolysis, and insufficient bonds between the devices and the bones, which led to aseptic (non-infected) loosening.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.It is possible that a contributing factor to the reported wear may have been the result of being packaged in a non-conforming bag for more than 5 years before it was implanted.The extent and root cause of the osteolysis, loosening, and prosthesis wear could not be determined as the devices were not returned for evaluation, and images and radiographs were not provided.
 
Additional Manufacturer Narrative
The following sections were updated: g3/g4, h6 the following sections were corrected: d1/d2a/d2b, h6 mdr section codes updated/corrected: a, b, c, e the reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability, tibial loosening, and patellar loosening.Or due to inclusion of the polyethylene in the packaging recall.Additionally, a contributing factor to the reported wear may have been the result of being packaged in a non-conforming vacuum bag for more than five years.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
PS TIBIAL INSERTS SZ 6, 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key16372929
Report Number1038671-2023-00155
Device Sequence Number17869450
Product Code JWH
UDI-Device Identifier10885862048554
UDI-Public10885862048554
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/18/2016
Device Model NumberPS TIBIAL INSERTS SZ 6, 13MM
Device Catalogue Number204-26-13
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer02/16/2023
11/06/2023
01/27/2025
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date03/27/2023
11/14/2023
01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/18/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale